Texas, 2004Flood in Texas, November 17 to 19, 2004
November 17 to 19, 2004 · NWS EWX · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Nov 17, 9:45 AM CST, 2 hours 15 minutes earlier.
Area forecast discussion, Nov 17, 9:45 AM CST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
945 AM CST WED NOV 17 2004
.UPDATE DISCUSSION...
UPPER LEVEL LOW IS MOVING NORTHEAST WITH RAIN DECREASING OVER THE
WESTERN COUNTIES OF SOUTH CENTRAL TEXAS. UPPER LOW LOCATED OVER
THE PANHANDLES OF TEXAS AND OKLAHOMA. THIS SEEN BY WV AND VISIBLE
SATELLITE ALONG WITH WINDS PROFILER NETWORK. AT THE SURFACE...
SOUTHEAST FLOW CONTINUES TO PULL MOISTURE INTO THE EASTERN HALF OF
THE FORECAST WARNING AREA. SURFACE LOW OVER THE COASTAL PLAINS
AND THE SOUTHERN SECTIONS OF SOUTH CENTRAL TEXAS HAS SHIFTED
EASTWARD. AS A RESULT...WEST TO NORTHWEST WINDS PREVAIL OVER THE
WESTERN COUNTIES AND THE RIO GRANDE PLAINS. DEW-POINTS HAVE
LOWERED FROM THE 70S INTO THE 50S. RADARS SHOW ONLY ISOLATED
SHOWERS OVER THE WESTERN COUNTIES...WHILE OVER THE EAST HALF
SHOWERS AND THUNDERSTORMS CONTINUE.
THE FLASH FLOOD WATCH THAT IS CURRENTLY INPLACE THROUGH 4PM THIS
AFTERNOON MAY BE EXTENDED INTO THE EVENING FOR THE EASTERN HALF
OF SOUTH CENTRAL TEXAS. HOWEVER...ALSO NOTED IS THE DRYLINE
IDENTIFIED BY THE STRONG DEW-POINT DIFFERENCES BETWEEN DEL RIO
AND SAN ANTONIO. IT IS POSSIBLE THAT THE WATCH WILL DIE COMPLETELY
AT 4PM WITH NO EXTENSION. WILL BE LOOKING AT THIS MORE CLOSELY OVER
THE NEXT TWO HOURS. ALSO NOTED IS THE SLIGHT RISK OF SEVERE WEATHER
OVER THE EASTERN COUNTIES WITH ISOLATED TORNADOES POSSIBLE.
HAVE MADE A FEW ADJUSTMENTS TO THE GRIDDED DATA...UPDATING TEMPS...
DEW-POINTS AND R/H VALUES. WILL RE-ISSUE FORECAST SHORTLY.
&&
.PREV DISCUSSION...
NEG TILT UPR LOW OVR W TX LIFTING SLOWLY NEWD INTO NORTH TX THIS
MORNING. BULK OF HEAVY RAINS NOW MOVING THRU THE ERN HALF OF
CWA WITH REDEVELOPMENT OF SCT SHRA/TSRA OVER THE WEST. NO CHANGE TO
ONGOING FFA...HOWEVER THE WATCH MAY NEED TO BE EXTENDED OVER THE ERN
COUNTIES FOR THIS EVENING AS THE UPR TROF WILL BE SLOW TO MOV EAST
OF THE CWA. ADDITIONAL SPOTTY RAINFALL AMOUNTS OF 1 INCH IN THE
WEST THIS MORNING AND MORE WIDESPREAD 1 TO 3 INCHES IN THE
CENTRAL/EAST WITH LOCALLY HEAVIER 3 TO 5 INCH TOTALS EAST. SCT
LINGERING SHOWERS IN THE EAST OVERNIGHT UNTIL THE BASE OF THE
UPR TROF FINALLY SWINGS INTO SE TX. A S/W RDG BRIEFLY BUILDS INTO
TX ON THU BEHIND THE TROF...WITH PARTIAL CLEARING. THE RDG QUICKLY
FLATTENS FRIDAY AS THE NEXT S/W TROF PUSHES INTO NM/W TX AND A
LONG WAVE TROF BEGINS TO FORM OVER THE WESTERN CONUS. THEREFORE WILL
SEE INCREASING CLOUDS FRIDAY WITH RETURN FLOW LIKELY RESULTING IN
WDLY SCT SHOWERS OR PATCHES OF -RA/DZ OVER A CLOUDY WEEKEND. A
WEAKER CDFNT BRIEFLY BACKDOORS INTO THE NRN CWA LATE SUNDAY THEN
QUICKLY RETREATS WITH A DIRTY SWLY FLOW ALOFT KEEPING SOME MENTION
OF RAIN INTO EARLY NEXT WEEK. POPS WILL BE ON THE INCREASE BY MID
WEEK AS ANOTHER VIGOROUS UPR LOW TRACKS EAST ACRS N TX TUE-WEDNESDAY
DRIVING A STG CDFNT THRU TX TUE/WED. THE LATEST ECMWF IS MORE
PROGRESSIVE WITH THE NEXT LOW/CDFNT COMPARED TO THE GFS...AND
THEREFORE THE FORECAST FOR WEDNESDAY A BIT UNCERTAIN AT THIS TIME.
BUT IT APPEARS AT LEAST FOR NOW BOTH HE ECMWF AND GFS INDICATE
THAT THANKSGIVING WILL BE COLDER AND DRIER.
&&
.EWX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FOR FLASH
FLOODING THROUGH THIS AFTERNOON 4PM ALL AREAS.
&&
Hazardous weather outlook, Nov 17, 9:46 AM CST, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
946 AM CST WED NOV 17 2004
TXZ171>173-183>194-202>209-217>225-228-181200-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
946 AM CST WED NOV 17 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...
THERE IS A RISK OF TORNADOES ACROSS PARTS OF SOUTH CENTRAL TEXAS
MAINLY ALONG AND EAST OF A TAYLOR TO CUERO LINE THIS AFTERNOON. A
LINE OF THUNDERSTORMS WILL COMBINE WITH A VERY MOIST AND UNSTABLE
AIRMASS TO PRODUCE A THREAT OF TORNADOES AND FUNNEL CLOUDS ACROSS THE
COASTAL PRAIRIES OF SOUTH CENTRAL TEXAS. THIS THREAT SHOULD DIMINISH
BY LATE THIS AFTERNOON.
A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 4 PM CST ACROSS ALL OF
SOUTH CENTRAL TEXAS. THIS FLOOD THREAT WILL LIKELY DECREASE THIS
EVENING AS AN UPPER LEVEL STORM SYSTEM LIFTS NORTH ACROSS THE
SOUTHERN PLAINS.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED FOR THE TORNADO AND FUNNEL CLOUD
THREAT OVER EASTERN SECTIONS OF SOUTH CENTRAL TEXAS.
In the hours before
Special weather statement, Nov 17, 6:14 AM CST, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
614 AM CST WED NOV 17 2004
TXZ171>173-183>194-202>209-217>225-228-171300-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
614 AM CST WED NOV 17 2004
...FLASH FLOOD WARNING IN EFFECT UNTIL 700 AM FOR EDWARDS...
KERR...VAL VERDE...REAL...UVALDE...AND KINNEY COUNTIES...
...FLASH FLOOD WARNING IN EFFECT UNTIL 800 AM FOR BLANCO...COMAL...
BANDERA...BEXAR...MEDINA...ATASCOSA...BURNET...WILLIAMSON AND
GUADALUPE COUNTIES...
...FLASH FLOOD WARNING IN EFFECT UNTIL 900 AM FOR LLANO...GILLESPIE
KENDALL...TRAVIS AND HAYS COUNTIES...
...URBAN AND SMALL STREAM FLOOD ADVISORY IN EFFECT UNTIL 9 AM
FOR LEE...BASTROP...FAYETTE...CALDWELL...GONZALES...LAVACA...
WILSON...DEWITT AND KARNES COUNTIES...
FLOOD WATCH FOR FLASH FLOODING IN EFFECT FOR ALL OF SOUTH CENTRAL
TEXAS AND THE HILL COUNTRY UNTIL 4 PM THIS AFTERNOON.
Special weather statement, Nov 17, 6:56 AM CST, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
656 AM CST WED NOV 17 2004
TXZ171>173-183>194-202>209-217>225-228-171400-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
656 AM CST WED NOV 17 2004
...FLASH FLOOD WARNING IN EFFECT UNTIL 800 AM FOR BLANCO...
COMAL...BANDERA...BEXAR...MEDINA...ATASCOSA...BURNET...
WILLIAMSON AND GUADALUPE COUNTIES...
...FLASH FLOOD WARNING IN EFFECT UNTIL 900 AM FOR LLANO...GILLESPIE
KENDALL...TRAVIS...HAYS AND WILSON COUNTIES...
...URBAN AND SMALL STREAM FLOOD ADVISORY IN EFFECT UNTIL 9 AM
FOR LEE...BASTROP...FAYETTE...CALDWELL...GONZALES...LAVACA...
WILSON...DEWITT AND KARNES COUNTIES...
FLOOD WATCH FOR FLASH FLOODING IN EFFECT FOR ALL OF SOUTH CENTRAL
TEXAS AND THE HILL COUNTRY UNTIL 4 PM THIS AFTERNOON.
Flood, Bexar
- When
- November 17, 12:00 PM CST to November 19, 7:15 AM CST
- Where
- Bexar forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 29.449, -98.520 (the zone’s center; the record gives no point)
The Medina River US 281 South crested at 26.28 ft at 2000CST on November 17, where flood stage is 20 ft.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Rain in Texas, November 17, 20041 death · 1 event
- Tornadoes in Texas, November 17, 2004$330,000 · F1 · 2 events
- Tornadoes and Flash Flooding in Texas, November 17, 2004$70,000 · F0 · 5 events
- Flash Flooding in Texas, November 17, 20046 events
- Flash Flooding in Texas, November 17, 20044 events
- Flooding in Oklahoma, November 17 to 21, 20043 events
- Flood in Texas, November 17, 20041 event
- Flash Flood in Texas, November 17, 20041 event
- Flood in Texas, November 17, 20041 event
- Flash Flood in Texas, November 17, 20041 event
- Flood in Texas, November 17 to 18, 20041 event
- Flash Flood in Texas, November 17, 20041 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5428037.